New York, 2007

Hail in New York, May 25, 2007

May 25, 2007 · NWS BGM · 1 event in 1 county or zone

Scattered thunderstorms developed ahead of a cold front which moved through central NY the evening of Friday May 25th. Most of the storms did not produce severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

Scattered thunderstorms developed ahead of a cold front which moved through central NY the evening of Friday May 25th. Most of the storms did not produce severe weather. An isolated storm produced large hail in Syracuse NY.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 25, 2:05 PM EST, 30 minutes earlier.

Area forecast discussion, May 25, 2:05 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
305 PM EDT FRI MAY 25 2007

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO MOVE EAST OFF THE NORTH CAROLINA
COAST THIS EVENING AS A COLD FRONT APPROACHES FROM THE WEST. WARM
AIR AHEAD OF THE FRONT WILL HELP TO TRIGGER SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING.
COOLER AND MORE SEASONABLE TEMPERATURES ARE EXPECTED OVER THE
WEEKEND, WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARRIVING
WITH ANOTHER COLD FRONT ON SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTN IN THE
WARM AND SOMEWHAT MOIST AIRMASS AHEAD OF COLD FRONT CURRENTLY
LOCATED ACROSS THE EASTERN LAKES. HIGHS IN THE MID TO UPPER 80S
WITH DEW POINTS APPROACHING 60 THIS AFTN AND LAPS LI FIELDS SHOWING
MOD INSTABILITY IN THE -3 RANGE. WIND FIELDS HOWEVER ARE NOT
IMPRESSIVE. CANNOT RULE OUT THAT THERE MAY BE AN ISOLATED STRONG
TO SEVERE PULSE STORM, BUT AS STATED, THIS WOULD BE AN ISOLATED
OCCURRENCE. FRONT PUSHES THRU TO OUR SOUTH OVERNIGHT WITH
DIMINISHING CHC FOR PRECIP.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AFOREMENTIONED COLD FRONT HANGS OUT OVER CENTRAL PA ON SATURDAY
WITH MOST PRECIP STAYING SOUTH OF THE FA ACCORDING TO THE NAM. THE
GFS IS FURTHER NORTH WITH THE SYSTEM AND PRECIP CHCS. ATTM...HAVE
JUST LOW CHC POPS ACROSS SOUTHERN ZONES AND DRY CENTRAL AND NORTH.
A SURFACE LOW MOVES EASTWARD ACROSS ONTARIO AND LIFTS THE FRONT
NORTH AS A WARM FRONT LATE SATURDAY NIGHT/EARLY SUNDAY. THE SLOW
MOVING COLD FRONT WILL REMAIN WEST ON SUNDAY WITH THE REGION RESIDING
IN THE WARM SECTOR MUCH OF THE DAY. EXPECT SHOWERS AND
THUNDERSTORMS TO INCREASE DURING THE DAY AHEAD OF THE COLD FRONT
WITH POSSIBILITY FOR STRONG TO SVR CONVECTION DUE TO BETTER WIND
FIELDS AND MORE SHEAR. HENCE, SPC SLGT RISK FOR DAY 3.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
STAYED CLOSE TO HPC GUIDANCE WHICH LOOKED FINE. FNTL SYSTEM WILL
MOVE THRU THE RGN SUN NGT/MONDAY MRNG WITH SHRA/TSRA...THEN HIGH
PRES TO FOLLOW. THIS HIGH WILL MOV OFF THE EAST CST BY WED, WITH
INCREASING WARMTH AND HUMIDITY AND A BETTER CHC FOR AFTN/EVNG
CONVECTION. TEMPS WILL AVERAGE AT OR ABV NORMAL THRU THE PD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SCT050CB FOR CNTRL NY AND NE PA INTO EARLY EVNG...POTNL FOR BRIEF
-TSRA SPCLY ELM/ITH/BGM/AVP BUT NOT CONFIDENT ENUF AT ISSUANCE
TIME TO INCLUDE A TEMPO GROUP...AND WILL CONTINUE TO MONITOR. FNTL
CLD BAND OVER THE ERN GTLAKES XPCTD TO DROP SEWD ACRS THE RGN
TNGT. BRIEF PD OF MVFR PSBL AS THIS FEATURES CROSSES...BUT IN GNRL
VFR TO PREVAIL..WITH VFR CONDITIONS XPCTD ON SAT AS DRIER AIR MOVS
IN.

OUTLOOK...POTNL FOR MVFR CIGS SAT NGT INTO SUN NGT AS FNTL SYSTEM
CROSSES THE RGN. VFR PREVAILS MON INTO WED WITH PSBL XCPTN OF
EARLY MRNG VLY FOG AT ELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&
Hazardous weather outlook, May 25, 1:55 AM EST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
255 AM EDT FRI MAY 25 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-260700-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-
255 AM EDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE NEW YORK STATE DEPARTMENT OF ENVIRONMENTAL CONSERVATION HAS
ISSUED AN AIR QUALITY HEALTH ADVISORY FOR ALL OF CENTRAL NEW YORK
ON FRIDAY AND FRIDAY EVENING. SEE ALBPNSBGM /NOUS41 KBGM/ FOR
MORE DETAIL.

A WEAK COLD FRONT WILL CROSS THE AREA LATE THIS AFTERNOON THROUGH
EARLY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
WITH THE FRONTAL PASSAGE. ALTHOUGH A WIDESPREAD SEVERE WEATHER
EVENT IS NOT EXPECTED A FEW ISOLATED STORMS COULD BECOME SEVERE
AND PRODUCE LARGE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT DUE TO A WARM
FRONT ON SUNDAY FOLLOWED BY A COLD FRONT SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND OVER THE
WEEKEND.

PAZ038>040-043-044-047-048-072-260700-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
255 AM EDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL CROSS THE AREA LATE THIS AFTERNOON THROUGH
EARLY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
WITH THE FRONTAL PASSAGE. ALTHOUGH A WIDESPREAD SEVERE WEATHER
EVENT IS NOT EXPECTED A FEW ISOLATED STORMS COULD BECOME SEVERE
AND PRODUCE LARGE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT DUE TO A WARM
FRONT ON SUNDAY FOLLOWED BY A COLD FRONT SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND OVER THE
WEEKEND.

In the hours before

Special weather statement, May 25, 2:16 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
316 PM EDT FRI MAY 25 2007

NYZ018-252000-
ONONDAGA NY-
316 PM EDT FRI MAY 25 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR FAIRMOUNT...AND MOVING
  EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SYRACUSE AND MATTYDALE AT 325 PM EDT...
  LYNCOURT AND NORTH SYRACUSE AT 330 PM EDT...
  DE WITT AND JAMESVILLE AT 335 PM EDT...
  EAST SYRACUSE AND LYNDON AT 340 PM EDT...
  FAYETTEVILLE AND MINOA AT 345 PM EDT...
  MANLIUS AND WATERVALE AT 350 PM EDT...
  KIRKVILLE AND ORAN AT 355 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

PB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Onondaga

When
May 25, 2:35 PM EST
Where
Onondaga County, 2.31 mi SSW of Lewiston Manor
Measured
0.75 in hail
Reported by
Public
Coordinates
43.040, -76.140

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37252.